Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 79, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2006, 6:30 PM CDT for Daviess County, Kentucky. It was in force for 45 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- May 25, 2006, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 88 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:31 PM CDT | HAIL 0.88 | Owensboro, KY | REPORTED ALONG HIGHWAY 231 NEAR THE BYPASS. |
| May 25, 6:38 PM CDT | FUNNEL CLOUD | Utica, KY | FUNNEL REPORTED JUST WEST OF COMMUNITY NEAR JACKSON ROAD AND HIGHWAY 140. FUNNEL WAS JUST ABOVE THE TREE LINE. |
| May 25, 6:41 PM CDT | FUNNEL CLOUD | Owensboro, KY | |
| May 25, 6:45 PM CDT | FUNNEL CLOUD | Utica, KY | FUNNEL WAS JUST EAST OF COMMUNITY. |
| May 25, 6:51 PM CDT | FUNNEL CLOUD | 4 S Masonville, KY | REPORTED ALONG MCMAHAN ROAD. FUNNEL EXTENDING JUST BELOW CLOUDS. |
| May 25, 7:04 PM CDT | TSTM WND DMG | 3 Se Owensboro, KY | SEVERAL TREES DOWN ON NATCHER PARKWAY. |
| May 25, 7:09 PM CDT | FUNNEL CLOUD | 6 E Owensboro, KY | FUNNEL HALF WAY TO GROUND. REPORTED ALONG HIGHWAY 54 NEAR THE INTERSECTION OF CARNES GROVE ROAD. REPORTED THROUGH EMA OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 252330
TORPAH
KYC059-260015-
/O.NEW.KPAH.TO.W.0079.060525T2330Z-060526T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY.
* UNTIL 715 PM CDT.
* AT 625 PM CDT...WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE
THUNDERSTORM WITH STRONG ROTATION NEAR MOSELEYVILLE...MOVING EAST
AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE UTICA...KNOTTSVILLE...
WHITESVILLE...OWENSBORO AND MASONVILLE.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND 70 MPH WINDS. SEEK SHELTER NOW
LAT...LON 3774 8728 3761 8723 3758 8706 3764 8696
3766 8686 3771 8688 3774 8683 3780 8683
3783 8694
$$1 follow-up statement
000
WWUS53 KPAH 252349
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT THU MAY 25 2006
KYC059-260015-
/O.CON.KPAH.TO.W.0079.000000T0000Z-060526T0015Z/
DAVIESS KY-
648 PM CDT THU MAY 25 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR DAVIESS
COUNTY...
AT 645 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED NEAR WHITESVILLE...MOVING EAST AT 40 MPH.
TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK
SHELTER IN A DITCH OR LOW SPOT.
LAT...LON 3774 8728 3761 8723 3758 8706 3764 8696
3766 8686 3771 8688 3774 8683 3780 8683
3783 8694
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:00 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT THU MAY 25 2006 .DISCUSSION... WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW. SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING. 12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE. WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 10:00 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1000 AM CDT THU MAY 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1000 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY. CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...AS WELL AS ON FRIDAY.
In the hours before
Local storm report, May 25, 6:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
620 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM FUNNEL CLOUD 15 NW UNIONTOWN 37.93N 88.13W
05/25/2006 WHITE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 6:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ST. JOSEPH 37.69N 87.33W
05/25/2006 M2.75 INCH DAVIESS KY TRAINED SPOTTER
BASEBALL SIZE HAIL REPORTED THROUGH EMA OFFICE.
&&
SMITTYLocal storm report, May 25, 6:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL NE CAPE GIRARDEAU 37.31N 89.55W
05/25/2006 M1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 6:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL WEST LOUISVILLE 37.70N 87.29W
05/25/2006 E1.00 INCH DAVIESS KY TRAINED SPOTTER
&&
DLLLocal storm report, May 25, 6:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
628 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL OWENSBORO 37.76N 87.12W
05/25/2006 M2.75 INCH DAVIESS KY LAW ENFORCEMENT
BASEBALL SIZE HAIL REPORTED IN THE FRIENDLY VILLAGE AREA.
&&
SMITTYLocal storm report, May 25, 6:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM FUNNEL CLOUD LYNNVILLE 38.20N 87.32W
05/25/2006 WARRICK IN TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:22 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 16 min |
| May 24, 11:27 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 48 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 39 min |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Union | 20 min |
| May 25, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean, Webster | 50 min |
| May 25, 6:51 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 39 min |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.